Ask a doctor

Bump on Forehead from Botox

i got botox on my forehead (third time) but on the last occasion i seem to have developed a bump. It has been nearly 5 months since the treatment and the bump is still there. Should i be worried?

Doctor Answers (10)

Bump after Botox injection

+1

Botox is dissolved and its effects gone after four months, latest five, after injeciton.  If there was an immediate lump after injection, there might have been a hematoma which then soldified after the treatment.   The slight bleeding could have caused a focal calcification in the area leaving a permanent bump.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Bumps are very unusual after Botox

+1

Bumps that far out from treatment are very unusual after a Botox treatment.  Sometimes I have seen patients who say they have a "bump" or an "indentation" after Botox, and it is actually where a muscle contracting is creating a bulge or an indentation.  More Botox will correct the problem. 

Carla R. Retief, MD
Nashville Dermatologic Surgeon
3.5 out of 5 stars 5 reviews

I have seen some strange contours after botox in the forehead

+1

I true bump after Botox is unexpected. I have had several patient report a contour irregularity after Botox. It was located in the midline and we figured out that it was a part of the frontalis muscle that had not been treated adequately and was pulling more than normal. What I noticed is that there was new ridge about halfway down in the middle and a little depression above it. When she lifted her eyebrows it got worse. Treated by adding Botox in the midline. Hope this helps.

Ivan Wayne, MD
Oklahoma City Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

You might also like...

Lump on head

+1

It would be unexpected to have a bump at the injection site so many months after. See your doctor. If there is some "inflammatory" reaction then a kenalog injection may help. If not you may have something else going on.

Michael L. Schwartz, MD
West Palm Beach Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Unusual to have bump 5 months after Botox

+1

 No, that's unusual to have a lump, bump or some other elevation 5 months after Botox injections.  The Botox solution is rapidly absorbed by the tissues and has the consistency of water, not a thick filler that could leave a lump or bump.  I'd ask the MD that did the Botox for his/her opinion.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Botox Will Not Cause Lasting Bumps

+1

Even if you developed bleeding under the skin (a hematoma) from your Botox injection it would be very unlikely to persist for five months. Since there are many causes for bumps on the forehead, you should see your Dermatologist or your injecting physician to be evaluated.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Bump from Botox?

+1

Hi AC.  It's unlikely that the bump is related to Botox although the timing and the discovery of the bump may have caused you to relate them.  

Get it checked out sooner rather than later as you should find out what it is.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox and bumps

+1

A bump 5 months after Botox is  very unusual.  I sugget you see your surgeon to be evaluated.  It is unlikely that Botox caused it.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

This is not normal and should be investigated.

+1

Yes bumps after BOTOX are not normal.  Perhaps you developed an inclusion cyst at the site of an injection.  Perhaps the bump is unrelated to the BOTOX treatment.  Either way, have your GP or the injecting physician assess the bump and see where this takes you.  It is not normal.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

BOTOX® does not cause bumps

+1

BOTOX® does not cause bumps. It is possible that you have developed a mole, lipoma, cyst or even a skin cancer [none of which have anything to do with BOTOX® or other formulations of BTX-A].

You ought to see your physician to have the bump evaluated.

Kevin C. Smith, MD
Niagara Falls Dermatologic Surgeon
4.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.